Turn on thread page Beta

The Contraceptive Pill- confusion! watch

Announcements
    • #1
    • Thread Starter
    #1

    Please keep this anon.

    I've been thinking about going on the pill for a while, but I still have doubts and I was wondering if anyone would be able to tell me of their experiences and settle my concerns!

    I'd like to go on the pill for a number of reasons including, contraception, the fact my periods are heavy and painful, and my complexion can get quite bad (I get especially spotty around my period.)
    I have been reading up on the various types of pills and the side-effects scare me, especially gaining weight.

    So, is anyone on the pill for the same reasons I'm describing? If so, which one? And have you had any bad side-effects?

    I know side-effects vary greatly from person to person, but I'd just like to hear a few expereinces to know what sort of thing I'd be in for if I were to go on the pill.

    I hope that all made sense, and thanks to anyone that replies!
    • #2
    #2

    I've been on the pill for over a year and it's been fine, I haven't had any side effects or anything like that. They do make most girls' periods a lot lighter and my doctor told me that they make most girls' periods painless too but I didn't find this. My periods are only slightly lighter than they were before and I still get pains the same way I always did.
    • #1
    • Thread Starter
    #1

    (Original post by Anonymous)
    I've been on the pill for over a year and it's been fine, I haven't had any side effects or anything like that. They do make most girls' periods a lot lighter and my doctor told me that they make most girls' periods painless too but I didn't find this. My periods are only slightly lighter than they were before and I still get pains the same way I always did.
    Ah ok thanks for the reply. Which pill are you on?
    Offline

    1
    ReputationRep:
    I've been on cerazette (mini pill) for about 6 months ish... I have no side effects and my periods were lighter and less painful in the first three months. I now don't have any period what so ever (yay). Also, my complextion has become a lot better than it was, but this can vary from person to person .
    Offline

    0
    ReputationRep:
    I'm on Marvelon, and have been for about 5 months. I was kinda worried about weight gain too, but I have been fine My moods were kinda crazy for about a week, but it soon settled down, I think I scared my boyfriend a bit though :yep:
    Hope this helps.
    • #3
    #3

    i was on dianette for my skin - did not do any good and made me put on weight around my stomach and thighs area, i also felt that it made me sluggish. i'm off it now, i hated it. however that is just my personal experience and loads of people are fine on dianette, and don't have any negative side effects.
    • #4
    #4

    I'm on dianette because I got spotty around my period. It makes my periods much lighter, painless and shorter. I've had no side effects (I've lost weight while on it too). It works quite well for me.

    OP, you can swap and change pills until you find one that works for you and any side effects you suffer from certain pills should be temporary.
    • #5
    #5

    I started taking it for heavy, irregular periods and first got put on Microgynon 30, which I think is the standard one most doctors will put you on first. For me, it made me nauseous and depressed when I first started taking a new packet, but a friend of mine has been on it for years with no problems.
    I then got put on Cilest with no negative side effects apart from complete and utter loss of sex drive, so now I'm taking Logynon, which is a triphasic pill (the amount of hormone varies 3 times over the pack, so it more closely mirrors your natural hormones)

    For me, my periods haven't really become much lighter, but they are obviously really regular which helps a lot, and I always run packs together so I don't even have them every month now. I don't have problems with spots but know some pills are meant to help if you do (I think Dianette?)

    Overall, I'd say it can sometimes take a couple of attempts to find the right pill for you, but when you settle down on one it's worth it!
    • #5
    #5

    Ooh, forgot to add, my boobs grew on the pill
    Offline

    1
    ReputationRep:
    im on microgynon 30 as well, i think thats the first one you'll be put on as it's the standard combined pill, then if you have issues with it they'll change it....i remember the first month being very moody, horrifically so, but other than that ive had no side effects, and have been on it for a year and a half now, and not a pregnancy in sight! didnt put on weight on it, though my friend put on almost a stone in the first 3 months, so it does vary hugely from person to person. my periods are definitely lighter and less painful too.
    Offline

    1
    ReputationRep:
    and yup, boob growth too lol
    Offline

    0
    ReputationRep:
    (Original post by Anonymous)
    I started taking it for heavy, irregular periods and first got put on Microgynon 30, which I think is the standard one most doctors will put you on first. For me, it made me nauseous and depressed when I first started taking a new packet, but a friend of mine has been on it for years with no problems.
    I then got put on Cilest with no negative side effects apart from complete and utter loss of sex drive, so now I'm taking Logynon, which is a triphasic pill (the amount of hormone varies 3 times over the pack, so it more closely mirrors your natural hormones)

    For me, my periods haven't really become much lighter, but they are obviously really regular which helps a lot, and I always run packs together so I don't even have them every month now. I don't have problems with spots but know some pills are meant to help if you do (I think Dianette?)

    Overall, I'd say it can sometimes take a couple of attempts to find the right pill for you, but when you settle down on one it's worth it!
    Ive just had my pill changed to logynon in this past week and have yet to start taking it due to having to finish off my last pack of pills (loestrin20; hated them) and then the 7 day break. Ive been reading reviews on it and alot of woman have found it not to be very good and have alot of side-effects, so although i know this varies throughtout person to person, i was just curious to how you have found it?
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 13, 2010
Poll
Is the Big Bang theory correct?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.